Response feedback triglycerides are the predominant

This preview shows page 9 - 12 out of 13 pages.

Response Feedback: Triglycerides are the predominant dietary lipids. Fats should supply no more than 25% to 30% of the total intake of a well-balanced diet. It would be most
Image of page 9
important for the nurse to know the triglyceride level before administration of the fat emulsion and to monitor the levels as appropriate. In the older adult, sodium and potassium levels are important to monitor due to decrease in cardiac function and the likelihood of this patient taking cardiac drugs. Also, due to age it would be important to monitor glucose levels. However, it would be most important in this patient to monitor the triglyceride levels, as well as the cholesterol and phospholipid levels since he or she is to receive a fat emulsion. Question 31 1 out of 1 points A 66-year-old woman has a complex medical history that includes poorly-controlled type 1 diabetes, renal failure as a result of diabetic nephropathy and chronic heart failure (CHF). Her care provider has recently added spironolactone (Aldactone) to the woman's medication regimen. The nurse should consequently assess for signs and symptoms of Response Feedback: Spironolactone (Aldactone) and eplerenone (Inspra) are potassium-sparing diuretics, so their use increases serum potassium levels. Spironolactone is not known to contribute to dysrhythmias, leukocytosis, or thrombophlebitis. Question 32 1 out of 1 points Mrs. Houston is a 78-year-old woman who resides in an assisted living facility. Her doctor prescribed digoxin at her last visit to the clinic and she has approached the nurse who makes regular visits to the assisted-living facility about this new drug. What teaching point should the nurse emphasize to Mrs. Houston? Response Feedback: Patients taking digoxin need to know the importance of having all laboratory work (serum drug levels; electrolytes) performed on time. Digoxin is not taken if the patient is bradycardic, and it does not provide an immediate or short-term increase in exercise tolerance. Blood pressure monitoring is not normally required for patients who are taking digoxin. Question 33 1 out of 1 points A nurse is caring for an 81-year-old patient in a long-term care facility who takes nine different medications each day. The patient has a recent diagnosis of seizure disorder and has begun treatment with phenytoin (Dilantin), a highly protein-bound drug. After 1 month of Dilantin therapy, the patient is still extremely drowsy and sluggish. The nurse determines that
Image of page 10
the prolonged adverse effect is likely due to Response Feedback: Because the patient is receiving nine different drugs, there are fewer protein- binding sites to start with. Each drug is competing for a site, and the Dilantin may be unable to locate a binding site. Therefore, the effects of the Dilantin therapy will increase because more free or unbound drug is available to be active. Dilantin is a highly protein-bound drug and less creatinine is available overall to be filtered. Age-related changes in the central nervous system affect the efficiency of the blood–brain barrier, not the drug itself.
Image of page 11

Want to read all 13 pages?

Image of page 12

Want to read all 13 pages?

You've reached the end of your free preview.

Want to read all 13 pages?

  • Fall '13

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern